MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 06/2020).
 
Event or Problem Description
It was reported that upon opening the package the tip of the tunneler was allegedly broken.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Dhr was reviewed and no deviations/issues were identified or associated with this problem in regards to product materials or during manufacturing, packaging or qc inspection process.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot in regards to the described problem.Investigation summary: one tunneler was returned for evaluation.Gross visual and microscopic evaluations were performed.The investigation is confirmed for broken tunneler tip, as a broken tunneler tip was observed during sample evaluation.The break surface of the tunneler tip was smooth and uneven.This is a known issue for equistream tunnelers.Labeling review: as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue.(expiry date: 06/2020).
 
Event or Problem Description

Brand Name
OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8509360
Report Number3006260740-2019-00872
Device Sequence Number1651185
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECV3572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1